Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Taking Zetia. Feeling tired and drowsy. How to prevent it?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
I have been taking Zetia for approximately 1 month...over the past two weeks, I am extremely tired after working all the point that it is difficult to keep from dosing off while driving home! Is there some thing I can do to prevent this from happening?
Posted Fri, 9 Aug 2013 in Medicines and Side Effects
Answered by Dr. Shruti Rijhwani 1 hour later
Hi !

Thank you for your query.

Dear madam,

You are taking Zetia that contains ezetimibe that lowers plasma cholesterol levels.
Hope you are satisfied with the answer. Arthralgias , fatigue and myalgias that is feeling of tiredness and being unwell are infrequent adverse effects (0.1–1% of patients) but well known with this drug .

Since this drug is not suiting you I think you should see your treating doctor and request for a change . A trial of statins like atorvastatin is frequently recommended .

Wish you good health.

Take care.

Above answer was peer-reviewed by
Follow-up: Taking Zetia. Feeling tired and drowsy. How to prevent it? 23 hours later
Thank you Dr. XXXX, for your response. Unfortunately, I have already been on statins...and am not able to tolerate them either! I was diagnosed with "statin induced pancreatitis" about a year and a half ago while on simvastatin. I am told that Zetia was one of the last drugs that I may be able to tolerate.
Answered by Dr. Shruti Rijhwani 29 minutes later

Thanks for replying back.

In that case few studies are there to suggest that many patients who are intolerant of statins will be intolerant of ezetimibe. Bile acid sequestrants and resins may be the safest choice in these cases to lower cholesterol.

I think you should see your treating doctor to let him assess whether change of drug is required or not.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor